Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Accidentally took a dose of lantus. Having dizziness. What could be done?

Apr 2013
User rating for this question
Answered by

General Surgeon
Practicing since : 2009
Answered : 3061 Questions
Hi, I'm not a diabetic but one of my cats is. I've been giving him once daily injections of lantus for three years. About fifteen minutes ago i accidentally pricked my thumb with needle tip after tx'ing his daily dose. The prick was deep enough to draw blood. I remember my vet saying to eat or drink something high sugar right away if ths happened. I did, and now I am very dizzy and woozy. Do I just wait this out? Any other suggestions?
Posted Fri, 1 Nov 2013 in Diabetes
Answered by Dr. Ivan R. Rommstein 25 minutes later
Brief Answer:
Hi and welcome to XXXXXXX

Detailed Answer:
One dose of lantus should not cause some significant sugar fall so your symptoms are probably caused by fear and stress. Just take 2-3 small spoons of sugar more with glass of water and some chocolate.Also try to rest so that you dont lose your energy(glucose). If there is no improvement after 1 hour or your symptoms get worse, you should go to hospital to do sugar blood levels and have intravenous sugar infusion. Also, if you known someone that has diabetes ask him if you could check your blood sugar on glucometer and it will reveal the real level of blood sugar.If this is less than 4,you should visit doctor.
WIsh you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor